Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online
Ask a Urologist   »  

Why am I feeling tired and exhausted after catheter removal?

Jul 2016
User rating for this question
Very Good
Answered by

Practicing since : 1971
Answered : 5176 Questions
I have just had a catheter removed after 5 weeks. During this period I was extremely tired and physically exhausted and couldn't walkfor more than 10 minutes without feeling tired. Why? Also I have had and endoscopy and scan and both show normal...does that mean my bladder should be working normally...what should the next steps be..?
Posted Fri, 24 Jan 2014 in Urinary and Bladder Problems
Answered by Dr. P. T. Patil 1 hour later
Brief Answer: Tiredness is likely to bedue to UTI. Detailed Answer: Hello Thanks for your query,based on the facts that you have posted it appears that you have been catheterised for retention of urine . I shall be happy if you can post me few more details to help me in making comments on your problem. 1) Since how long you have been facing problem of retention of urine.? 2) Do you have any other neurological problem? 3) Have you done done urodynaemic study of bladder ? 4) Did you have any urinary symptoms before going in to retention of urine ? 5) Have you consulted Neurologist for neurological assessment? 6) Did you have any surgery very recently? In view of your age and normal endoscopic findings your problem seems to be due to what is called as Neurological Bladder which needs to be evaluated . Please consult qualified Urologist and Neurologist for clinical assessment and to establish the cause of your problem You can have a trial of drug like Bethanechol with consultation of your Urologist .It may help to increase the bladder power and to pass urine without catheterising. Hope I have answered your query ,please feel free to ask if you have more questions ,I shall be happy to help you Thanks and Regards. Dr.Patil.
Above answer was peer-reviewed by
Follow-up: Why am I feeling tired and exhausted after catheter removal? 21 minutes later
Hello Yes I was catheterised for urine retention. In answer to your questions 1) I noticed the problem mid November but have had UTIs since May -so maybe longer than November. 2) No other neurological problems 3) Tests to date are a cystoscopy-which showed normal and a scan which showed thin walls - which is normal- and regular bladder scans to show retention. 4)Other urinary symptoms before going in to retention of urine - swollen tummy and leakage for possibly 2 months prior to retention. 5) I haven't consulted a Neurologist for neurological assessment. Currently under a urologist but this is recent since the cystoscopy 2 days ago. 6) No recent surgery. In the past I have had corrective surgery for scoliosis and in teh last 18 months, hospitalised for severe tonsillitus, a 6 month chest infection I also have Henoch–Schönlein purpura for which I get monthly leg rashes that disappear. Other medication is for Venlafaxine - which I should have come off 2 years ago-but was scared to. I am on my second day of no catheter and I seem to be urinating no pain in the urethra but pain in the lower tummy (it isn't the same as the pain before retention). I am measuring water intake and outtake and seems to be fairly normal. However I am very worried this may happen again - and still do not know what caused it. XXXX
Answered by Dr. P. T. Patil 3 hours later
Brief Answer: It is likely to be due to Chronic UTI. Detailed Answer: Hello Thanks for feedback. The question why you got retention of urine still remains unanswered but the long standing infection can not not be ruled out as probable reason for going into retention. If urine culture and sensitivity has been done in past continue taking antibiotics as per culture report along with Tab Bethonichol with consent of your Urologist. If your urine stream is good and you are able to empty your bladder completely this should be considered as a good recovery . Thanks and Regards. Dr.Patil.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor